Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 2, NWS Las Vegas, NV

January 22, 2011Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jan 22, 2011, 4:23 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 22, 2011, 8:00 PM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 4:23 AM MST (11:23 UTC)
In effect from
Jan 22, 2011, 8:00 PM MST
Expired
Jan 23, 2011, 3:57 PM MST
In force
20 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4169 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS75 KVEF 221123
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 AM PST SAT JAN 22 2011

...WIND ADVISORY IN EFFECT FROM 7 PM PST /8 PM MST/ THIS EVENING TO
7 PM PST /8 PM MST/ SUNDAY...

.NORTH WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH
SUNDAY FOLLOWING THE PASSAGE OF A COLD FRONT. STRONGEST WIND
GUSTS WILL OCCUR WITHIN THE LAKE MEAD NATIONAL RECREATION AREA
EXTENDING SOUTH DOWN THE COLORADO RIVER TO LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-222300-
/O.NEW.KVEF.WI.Y.0002.110123T0300Z-110124T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
323 AM PST SAT JAN 22 2011 /423 AM MST SAT JAN 22 2011/

...WIND ADVISORY IN EFFECT FROM 7 PM PST /8 PM MST/ THIS EVENING TO
7 PM PST /8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...LAKE HAVASU
AND FORT MOHAVE...AND THE UPPER COLORADO RIVER VALLEY OF SAN
BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 7 PM PST /8 PM MST/
THIS EVENING TO 7 PM PST /8 PM MST/ SUNDAY.

* WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: NORTH WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
  WITHIN THE LAKE MEAD NATIONAL RECREATION AREA...ESPECIALLY DOWN THE
  OVERTON ARM. NORTH WINDS WILL THEN SPREAD SOUTH ENCOMPASSING THE
  ENTIRE WIND ADVISORY AREA BY LATE EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION
  AREA...LAUGHLIN...BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY.

* IMPACTS: BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME
  CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN
  WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
  WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL
  SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
  PROTECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PIERCE
5 follow-up statements
990 
WWUS75 KVEF 222249
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
249 PM PST SAT JAN 22 2011

...WIND ADVISORY IN EFFECT FROM 7 PM PST /8 PM MST/ THIS EVENING TO
7 PM PST /8 PM MST/ SUNDAY...

.NORTH WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH SUNDAY
FOLLOWING THE PASSAGE OF A COLD FRONT. THE STRONGEST WIND GUSTS
WILL OCCUR WITHIN THE LAKE MEAD NATIONAL RECREATION AREA SOUTH OF
HOOVER DAM EXTENDING DOWN THE COLORADO RIVER TO LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-230700-
/O.CON.KVEF.WI.Y.0002.110123T0300Z-110124T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
249 PM PST SAT JAN 22 2011 /349 PM MST SAT JAN 22 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM PST /8 PM MST/ THIS
EVENING TO 7 PM PST /8 PM MST/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM PST /8 PM MST/ THIS
EVENING TO 7 PM PST /8 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL
RECREATION AREA...LAKE HAVASU AND FORT MOHAVE...AND THE UPPER
COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY.

* WINDS: NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN
  BE EXPECTED...ESPECIALLY IN NARROW NORTH/SOUTH CHANNELS...DURING
  THE ADVISORY PERIOD.

* TIMING: NORTH WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
  DOWN THE OVERTON ARM THEN SPREAD SOUTH TO FORT MOHAVE...NEEDLES
  AND LAKE HAVASU BY MIDNIGHT.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...LAUGHLIN... 
  BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
  SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
928 
WWUS75 KVEF 230301
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
701 PM PST SAT JAN 22 2011

...WIND ADVISORY IN EFFECT FROM 7 PM PST /8 PM MST/ THIS EVENING TO
7 PM PST /8 PM MST/ SUNDAY...

.NORTH WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH SUNDAY
FOLLOWING THE PASSAGE OF A COLD FRONT. THE STRONGEST WIND GUSTS
WILL OCCUR WITHIN THE LAKE MEAD NATIONAL RECREATION AREA SOUTH OF
HOOVER DAM EXTENDING DOWN THE COLORADO RIVER TO LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-231200-
/O.CON.KVEF.WI.Y.0002.000000T0000Z-110124T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
701 PM PST SAT JAN 22 2011 /801 PM MST SAT JAN 22 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ SUNDAY
FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION
AREA...SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY.

* WINDS: NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN 
  BE EXPECTED...ESPECIALLY IN NARROW NORTH/SOUTH CHANNELS...DURING 
  THE ADVISORY PERIOD. 

* TIMING: NORTH WINDS WILL INCREASE THIS EVENING DOWN THE OVERTON
  ARM THEN SPREAD SOUTH TO FORT MOHAVE...NEEDLES AND LAKE HAVASU
  BY AROUND MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED DURING THE
  DAY ON SUNDAY.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...LAUGHLIN... 
  BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND 
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
705 
WWUS75 KVEF 231118
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
318 AM PST SUN JAN 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/
THIS EVENING...

.NORTH WIND CONTINUES TODAY WITH THE STRONGEST WIND FOCUSED DOWN
THE OVERTON ARM OF LAKE MEAD AND AREAS SOUTH OF HOOVER DAM
EXTENDING DOWN THE COLORADO RIVER TO LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-231930-
/O.CON.KVEF.WI.Y.0002.000000T0000Z-110124T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
318 AM PST SUN JAN 23 2011 /418 AM MST SUN JAN 23 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING FOR THE LAKE MEAN NATIONAL RECREATION AREA...LAKE HAVASU
AND FORT MOHAVE AND THE UPPER COLORADO RIVER VALLEY OF SAN
BERNARDINO COUNTY.

* WINDS: NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN
  BE EXPECTED...ESPECIALLY IN NARROW NORTH/SOUTH CHANNELS...DURING
  THE ADVISORY PERIOD. THE STRONGEST WINDS WILL BE FOCUSED SOUTH
  OF HOOVER DAM EXTENDING DOWN THE COLORADO RIVER TO LAKE HAVASU CITY.

  SOME WIND REPORTS SO FAR INCLUDE OVERTON BEACH SUSTAINED NORTH
  WIND AT 25 TO 35 MPH AT TIMES BETWEEN 8 PM SATURDAY EVENING AND
  2 AM SUNDAY MORNING. A PEAK WIND GUST OF 43 MPH AT BOULDER
  CITY...40 MPH AT NEEDLES AND 38 MPH AT BULLHEAD CITY.

* TIMING: NORTH WINDS WILL PERSIST THROUGH EARLY EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...LAUGHLIN... 
  BULLHEAD CITY...NEEDLES...LAKE HAVASU CITY.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND 
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PIERCE
644 
WWUS75 KVEF 231930
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1130 AM PST SUN JAN 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

.NORTH WIND CONTINUES TODAY WITH THE STRONGEST WIND FOCUSED DOWN
THE OVERTON ARM OF LAKE MEAD AND AREAS SOUTH OF HOOVER DAM
EXTENDING DOWN THE COLORADO RIVER TO LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-240300-
/O.CON.KVEF.WI.Y.0002.000000T0000Z-110124T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
1130 AM PST SUN JAN 23 2011 /1230 PM MST SUN JAN 23 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING. 

* WINDS: NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN 
  BE EXPECTED...ESPECIALLY IN NARROW NORTH/SOUTH CHANNELS...DURING 
  THE ADVISORY PERIOD. THE STRONGEST WINDS WILL BE FOCUSED SOUTH 
  OF HOOVER DAM EXTENDING DOWN THE COLORADO RIVER TO LAKE HAVASU 
  CITY. 

 SOME GUSTS TO 35 MPH ARE BEING REPORTED AT NEEDLES AND BULLHEAD
 CITY THIS MORNING. SIMILAR OR STRONGER GUSTS WILL OCCUR IN
 NARROW CHANNELS SOUTH OF HOVER DAM WITH THE POTENTIAL FOR THE
 STRONGEST GUSTS NEAR LAUGH LIN / BULLHEAD CITY.

* TIMING: NORTH WINDS WILL PERSIST THROUGH EARLY EVENING.

* LOCATIONS: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY...
  MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK 

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND 
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
090 
WWUS75 KVEF 232257
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 PM PST SUN JAN 23 2011


AZZ002-036-CAZ527-NVZ021-240000-
/O.CAN.KVEF.WI.Y.0002.000000T0000Z-110124T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
257 PM PST SUN JAN 23 2011 /357 PM MST SUN JAN 23 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD RECREATIONAL
AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY.

THE GUSTY NORTH WINDS HAVE SUBSIDED EARLIER THAN ANTICIPATED ALONG THE
COLORADO RIVER VALLEY...ALTHOUGH LOCAL GUSTS TO 25 MPH WILL
CONTINUE THROUGH EARLY EVENING. GUSTY WINDS TO 40 MPH ARE NO
LONGER EXPECTED...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 22, 4:03 AM MST, 20 minutes earlier.

Area forecast discussion, Jan 22, 4:03 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 AM PST SAT JAN 22 2011

.SYNOPSIS...DRY CONDITIONS ALONG WITH WARMER TEMPERATURES WILL OCCUR
OVER THE REGION TODAY. COOLER TEMPERATURES AND GUSTY NORTH WINDS
WILL RETURN TONIGHT THROUGH SUNDAY FOLLOWING THE PASSAGE OF A COLD
FRONT. DRY WEATHER AND ABOVE NORMAL TEMPERATURES WILL OCCUR NEXT
WEEK UNDER HIGH PRESSURE.
&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...REGIONAL RADAR AND
SURFACE OBSERVATIONS INDICATE THERE ARE ISOLATED LIGHT SHOWERS ALONG
HIGHWAY 50 BETWEEN FALLON AND AUSTIN. THIS BAND OF LIGHT SHOWERS
WILL DISSIPATE OVER THE NEXT FEW HOURS AS CLOUD TOPS ARE BEGINNING
TO WARM. A COLD FRONT DRAPED ACROSS FAR NORTHERN NEVADA WILL SAG
SOUTH THROUGH THE STATE TODAY BRINGING AN INCREASE IN NORTH WINDS AS
SURFACE HIGH PRESSURE BUILDS IN ACROSS THE NORTHERN GREAT BASIN.
CONCERN FOR TONIGHT THROUGH SUNDAY WILL BE THE INCREASE IN NORTH
WINDS WITHIN THE LAKE MEAD NATIONAL RECREATION AREA...SOUTH DOWN THE
COLORADO RIVER VALLEY. MODELS IN GOOD AGREEMENT SHOWING AN AREA OF
STRONG SUBSIDENCE OVER THE LAKE MEAD NATL REC AREA AND NORTHWEST
ARIZONA BEHIND AN UPPER LEVEL DISTURBANCE MOVING SOUTH OVER WESTERN
AREA. THIS DOWNWARD MOTION COULD PRODUCE A PERIOD OF STRONGER
GUSTS LATE TONIGHT AND SUNDAY. BELIEVE NUMERICAL GUIDANCE IS
SLIGHTLY UNDERDONE WITH WIND SPEEDS AT NEEDLES AND LAUGHLIN/BULLHEAD
CITY. WITH THAT IN MIND DECIDED TO GO WITH A WIND ADVISORY FOR THE
LAKE MEAD/COLORADO RIVER ZONES FROM 7 PM PST THIS EVENING THROUGH 7
PM PST SUNDAY EVENING. OTHERWISE...DRY IT WILL BE DRY THROUGH THE
PERIOD. WARMEST DAY WILL BE TODAY...COOLER SUNDAY FOLLOWED BY
WARMING MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY...HIGH PRESSURE IN SOME FORM IS
FORECAST OVER THE WEST DURING THE EXTENDED PERIOD WHICH SHOULD
GENERALLY LEAD TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. THE
ECMWF FORECASTS AN AREA OF LOW PRESSURE SIMILAR TO THE ONE EXPECTED
FOR THIS WEEKEND MOVING ALONG THE FRONT EDGE OF THE HIGH AND
IMPACTING THE AREA WEDNESDAY. IT BASICALLY WOULD LOWER TEMPERATURES
ABOUT 5 DEGREES AND INCREASE NORTHERLY SURFACE WINDS. SINCE IT WAS
THE ONLY MODEL SHOWING THIS...DECIDED TO IGNORE IT FOR NOW AND
MAINTAIN TEMPERATURES ABOUT 5 DEGREES ABOVE NORMAL.
&&

.AVIATION...FOR MCCARRAN...VARIABLE WINDS LESS THAN 10KTS THROUGH
TODAY WITH JUST A FEW CLOUDS AOA 15K FT AFTER 15Z AHEAD OF A WEAK
COLD FRONT APPROACHING THE AREA FROM THE NORTH. LOOK FOR GUSTY NORTH
TONIGHT AND SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL INCREASE ACROSS THE NORTH THIS AFTERNOON AS
A COLD FRONT PUSHES SOUTH INTO THE FORECAST AREA. THE FRONT WILL
CONTINUE SOUTH THROUGH THE AREA TONIGHT AND SUNDAY PRODUCING GUSTY
NORTH WINDS BEHIND IT. FEW-SCT CLOUDS AOA 15K FEET MAINLY ASSOCIATED
WITH THE FRONT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM PST SUNDAY FOR
     NVZ021.
AZ...WIND ADVISORY FROM 8 PM THIS EVENING TO 8 PM MST SUNDAY FOR
     AZZ002-036.
CA...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM PST SUNDAY FOR
     CAZ527.
&&

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 21, 5:38 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 AM PST FRI JAN 21 2011

AZZ002-036-CAZ527-NVZ021-221000-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
438 AM PST FRI JAN 21 2011 /538 AM MST FRI JAN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF GUSTY NORTH WINDS WILL OCCUR SUNDAY FOLLOWING THE
PASSAGE OF A COLD FRONT. THE LAKE MEAD NATIONAL RECREATION AREA
AND LAKE HAVASU WILL BE IMPACTED. A LAKE WIND ADVISORY MAY BE
NEEDED. THOSE PLANNING OUTINGS ON AREA LAKES SUNDAY SHOULD KEEP
UPDATED WITH THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-CAZ519>526-NVZ014>020-022-221000-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
438 AM PST FRI JAN 21 2011 /538 AM MST FRI JAN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PIERCE

Nearby

Wind Advisories in Arizona, 2011Wind Advisories in California, 2011Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.